Alert archive / Kentucky / Wind Advisories in 2022
Wind Advisory 5, NWS Jackson, KY
NWS Jackson, KY issued this wind advisory at Nov 4, 2022, 3:30 PM EDT for 33 counties in Kentucky. It took effect at Nov 5, 2022, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 4, 2022, 3:30 PM EDT (19:30 UTC)
- In effect from
- Nov 5, 2022, 8:00 AM EDT
- Expired
- Nov 5, 2022, 8:27 PM EDT
- In force
- 12 hr
- Issued by
- NWS Jackson, KY
All 33 counties
Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 26 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.5 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1200 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
979 WWUS73 KJKL 041930 AAA NPWJKL URGENT - WEATHER MESSAGE...UPDATED National Weather Service Jackson KY 330 PM EDT Fri Nov 4 2022 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-050415- /O.NEW.KJKL.WI.Y.0005.221105T1200Z-221106T0100Z/ Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 330 PM EDT Fri Nov 4 2022 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 9 PM EDT SATURDAY... * WHAT...South winds 10 to 20 mph with gusts up to 45 mph expected. * WHERE...Portions of eastern Kentucky. * WHEN...From 8 AM to 9 PM EDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ GREIF
4 follow-up statements
011 WWUS73 KJKL 050309 NPWJKL URGENT - WEATHER MESSAGE National Weather Service Jackson KY 1109 PM EDT Fri Nov 4 2022 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-051115- /O.CON.KJKL.WI.Y.0005.221105T1200Z-221106T0100Z/ Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 1109 PM EDT Fri Nov 4 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 9 PM EDT SATURDAY... * WHAT...South winds 10 to 20 mph with gusts up to 45 mph expected. * WHERE...Portions of eastern Kentucky. * WHEN...From 8 AM to 9 PM EDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ BB
249 WWUS73 KJKL 050847 NPWJKL URGENT - WEATHER MESSAGE National Weather Service Jackson KY 447 AM EDT Sat Nov 5 2022 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-052000- /O.CON.KJKL.WI.Y.0005.221105T1200Z-221106T0100Z/ Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 447 AM EDT Sat Nov 5 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 9 PM EDT THIS EVENING... * WHAT...South winds of 10 to 20 mph with gusts of 35 to 45 mph are expected. * WHERE...Eastern Kentucky. * WHEN...From 8 AM to 9 PM EDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ GEOGERIAN
961 WWUS73 KJKL 051930 AAA NPWJKL URGENT - WEATHER MESSAGE...UPDATED National Weather Service Jackson KY 330 PM EDT Sat Nov 5 2022 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-060100- /O.CON.KJKL.WI.Y.0005.000000T0000Z-221106T0100Z/ Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 330 PM EDT Sat Nov 5 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... * WHAT...South winds 15 to 25 mph with gusts of 35 to 45 mph. * WHERE...Portions of eastern Kentucky. * WHEN...Until 9 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ GEOGERIAN/GREIF
392 WWUS73 KJKL 060027 NPWJKL URGENT - WEATHER MESSAGE National Weather Service Jackson KY 827 PM EDT Sat Nov 5 2022 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-060130- /O.CAN.KJKL.WI.Y.0005.000000T0000Z-221106T0100Z/ Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 827 PM EDT Sat Nov 5 2022 ...WIND ADVISORY IS CANCELLED... Although winds remain gusty, they have diminished below advisory criteria and will continue to slacken into the night. As a result, the Wind Advisory has been cancelled. $$ BB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this wind advisory went out at Nov 4, 3:27 PM EDT, 3 minutes earlier.
Area forecast discussion, Nov 4, 3:27 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION National Weather Service Jackson KY 327 PM EDT Fri Nov 4 2022 .UPDATE... Issued at 125 PM EDT FRI NOV 4 2022 A sunny, warm, and breezy afternoon is underway with temperatures climbing into the mid and upper 70s. The current forecast has this well in hand so have mainly just adjusted it to add in the latest obs and trends for the T/Td/Sky grids. These updates have been sent to the NDFD and web servers. UPDATE Issued at 1040 AM EDT FRI NOV 4 2022 14Z sfc analysis shows dry high pressure holding on to the east of Kentucky while deep low pressure is approaching from the west. This will be tightening the pressure gradient through the state today and especially tomorrow. The resulting breezy southeast to south winds will also bring in warmer and, eventually, more moist air. Currently temperatures are rebounding from the cool morning with valleys pushing 50 and ridges in the lower 60s. Meanwhile, dewpoints are the upper 40s and lower 50s under mostly clear skies. Winds are currently in the 5 to 10 mph range from the southeast but should pick up to between 10 and 20 mph by mid afternoon. Have updated the forecast mainly to add in the latest obs and trends for the Sky/T/Td grids. These updates have been sent to the NDFD and web servers, along with a freshening of the zones and SAFs mainly to remove morning wording. UPDATE Issued at 751 AM EDT FRI NOV 4 2022 The forecast remains on track. Did freshen up the diurnal rise through this morning, accounting for the cool start in the eastern valleys. Updates have been sent. && .SHORT TERM...(Today through Saturday) Issued at 425 AM EDT FRI NOV 4 2022 The latest upper level map features troughing aligned from the Northwestern Passages down through the Desert Southwest. To the east, high pressure is centered across the Gulf of Mexico, with ridging positioned to the northeast through the central Appalachians. At the surface, high pressure is centered across the western Atlantic, while low pressure is found in central Ontario. An attendant sharper cold front is branched south southwest through the western Great Lakes and the Midwest, before draping more southwest through the southern Plains. Eastern Kentucky remains under the influence of high pressure through the column with mostly clear skies overhead. Temperatures range from the mid 40s in the colder valleys, to the upper 50s on the ridges. Drier south southeasterly flow in the low levels has also kept any fog patchy at best thus far. The models are in very good agreement through the short term. A short wave trough will move east towards the southern Plains today, before taking on a negative tilt and rapidly deepening as it swings northeast through the Midwest by early Saturday morning. This feature will then continue northeast through the day on Saturday, reaching the western Great Lakes by the end of the period. At the surface, a cold front will make gradual progress to the southeast across the middle of the CONUS today, before low pressure organizes across the Midwest by tonight, and follows a similar path as its upper level counterpart, reaching the western Great Lakes by the end of the period. This will surge a cold front to the east of the Mississippi River by early Saturday, with this boundary continuing deeper into the Ohio Valley by late in the day. The resultant weather across eastern Kentucky will be a continuation of well above normal temperatures. Windy conditions can be expected on Saturday, with scattered showers threatening from west to east, mainly in the afternoon. Today will features mainly sunny skies and temperatures rebounding to the mid and upper 70s. Given the drier south south southeasterly flow, have also favored the 10th percentile for the NBM regarding dew points. Tonight will feature a mostly clear evening, before clouds increase after midnight from the southwest. Temperatures will likely dip into the lower 50s in the favored cooler eastern valleys, while ridges and broader valleys west of I-75 will likely stay above 60 degrees. Also, as a 40+ kt 925 mb jet develops across the Ohio Valley, in response to the deepening low across the Midwest, some gusts up to 30 mph will be possible towards dawn west of I-75, as well as near the Bluegrass. The strongest wind gusts will occur through the early afternoon for the rest of the area, as the 925 mb jet only gradually relents through the day. Wind gusts of 30 to 40 mph look on target, and have continued to highlight this in the HWO. As shower activity threatens more from the west in the afternoon and thicker clouds invade, the stronger gusts should diminish. Highs could push 80 degrees in the far east, where some cloud thinness will be possible through the early afternoon, with mid to upper 70s occurring elsewhere. .LONG TERM...(Sunday through Friday) Issued at 327 PM EDT FRI NOV 4 2022 A cold front moving through the region will bring scattered rain showers to eastern Kentucky at times Sunday through Monday. This first batch of rain should exit the area sometime very early Monday morning, as the front also exits. A ridge of high pressure should then bring warm and dry weather to our area most of Monday through late Wednesday morning. After that, an area of low pressure/remnants of a tropical system may pass by to our southeast, potentially bringing another round rain to the area. This likelihood of this second batch of rain occurring will hinge largely on whether or not a tropical system develops over the southeastern Caribbean and then moves toward the southeastern CONUS and then into the Tennessee Valley region from there. We currently have low chances for rain in the forecast from Wednesday onward, but this should be taken with a grain of salt for now. We will continue to update the forecast as new batches of model data come in and begin painting a clear picture of next weeks weather. Temperatures on average should be above normal, with daily highs maxing out around 70 degrees each day. Nightly low should bottom out in the 40s and 50s. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) ISSUED AT 140 PM EDT FRI NOV 4 2022 No ceiling or visibility concerns through the period - just an increase in mid to high level clouds expected, mainly late. Winds will be out of the south to south southeast at 5 to 10 kts through dusk. They will then diminish this evening before increasing and turning gusty after 06Z. At the same time, a strong low level jet will develop across the Ohio Valley overnight, brining a threat of low level wind shear to all of the terminals generally between 06 and 14Z. These stronger winds start to mix down more effectively by midday Saturday with southerly gusts to between 30 and 35 kts common into the afternoon. && .JKL WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 8 AM to 9 PM EDT Saturday for KYZ044-050>052- 058>060-068-069-079-080-083>088-104-106>120. && UPDATE...GREIF SHORT TERM...GEOGERIAN LONG TERM...AR AVIATION...GEOGERIAN/GREIF
Hazardous weather outlook, Nov 4, 3:30 PM EDT, 0 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Jackson KY 330 PM EDT Fri Nov 4 2022 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-051930- Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 330 PM EDT Fri Nov 4 2022 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 9 PM EDT SATURDAY... This Hazardous Weather Outlook is for a portion of eastern Kentucky. .DAY ONE...Tonight. No hazardous weather is anticipated at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. South winds will gust to between 35 and 45 mph on Saturday, bringing an increased threat for wildfires and rough chop on area lakes. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GREIF/AR
Nearby
Wind Advisories in Kentucky, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.